I was in an accident 3 years ago, whip-lash... Ever since then I have been having more frequent, more intolerable headaches. In the past 3 years I have seen so many different docs I can not even count or remember. I have felt like the docs are not listening to me and gave up. Finally after one day at my back doc visit, I had a meltdown. He sent me to a highly recommended nuero doc in my area, in turn he prescribed FIORICET. I am literally sitting here with it next to me with a headache as I type. I am afraid that it will make me feel high or out of it. I have 3 kids to run around with all day this summer and don't want to be disconnected from reality. I have taken narcotics that just make me feel sicker, or just knock me out. As most people know with chronic worsening headaches you will take anything to make it go away. I am just wondering if anyone can tell me what it feels like other than kicking a headaches butte!
My friend tells me it made him feel a but goofy (although he's like that anyway). If the dose is wrong or it's abused (and no I'm not insinuating you'll abuse it) it can definitely impair you. Based on what you say, I would double check with the Doc just to be sure you're on a low, introductory dose. Hope this helps a bit.
My wife is in a rehab center right now trying to get off a 20yr addiction to fioricet.
It's a very addictive drug so please be careful.
Your worst problem is that if you take it more than twice a week, it will cause very strong rebound headaches. I would try it once to see how you respond. The pain relief could be worth it and you may not feel out of it.
It makes me feel like I'm about to fall asleep in my chair while I feel wired from the caffeine. I cannot drink coffee because of the caffeine. So I've felt wired and quick to do everything.
I have tried everything, but nothing made me happy the way that Esgic or Fioricet did. It has butalbital, acetaminophen and caffeine. Alcohol, pot, cocaine, LSD, opiates--nothing made as happy. The illegal stuff was 40 years ago. But I can still function with this medicine. I never missed a day conducting training all day. Otherwise I would be vomiting and passing out from the headaches. And it has been the best pain killer that I've ever had.
BTW, after so many years of taking it, or maybe it's been because of my stroke, I no longer get a high from it.
Everyone is different, so I would try it. Just maybe have someone else available to care for your children in case it knocks you out.
Fioricet is the medication I take for migraines and I know it makes you tired and causes some focus problems.I get rebound headaches from it but I also take A med from my neurologist to prevent headaches.I still get headaches after 30 years(I was in 2 car accidents).Maybe you should ask the neurologist if you have migraines.She gave me another med to take with the Fioricet but I use it sparingly.It's called relpax.Stress is a factor and diet is also important.I avoid trigger foods like cold cut meats,cheese ,balsamic vinegar.alcohol and anything with MSG or preservatives.With 3 kids it's hard to avoid stress but I do physical therapy for my neck and exercise.This is just my experience,everyone is different so it 's like trial and error.Hope you can get relief,Mograce
I take fioricet for headaches & they really don't make me any different. I also take a few other meds with it & I function just fine but everyone is different. It doesn't make me tired or hyper or goofy. Sometimes I will lay down after I take it & fall asleep other times I can take it & lay down & wont sleep. It just depends on how it reacts with ur body & any other meds ur on. Fioricet isn't a narcotic unless u have the one with tylenol 3 n it. Just monitor how u feel when u take it & if it gives u a funny feeling talk with ur doc about it. I hope this helps u some. I understand having bad headaches.
it makes me really dizzy, I don't think it makes you "high" but it does make you dizzy. I took 7 and all it did was make me dizzy so yeah c:
I have hemerplegic migraines were they have been so bad ive been hospitalized 3 times from right side paralysis they look at it as a seisure or stroke but my neurologist that deals with complicated cases says it from migraines they had me on norco and fioricet fioricet makes me feel loopy
fioricet ( without) codeine, is Not a controlled substance, as one person suggested. everybody's different when it comes to medication, depending on your tolerance, metabolism, etc. benedryl makes me drowsy, but somecan take it without that side effect. I was just prescribed Fioricet, and did not have to sign for it , which means its non- narcotic.
Klaatu barada nikto!!!
It makes me a ittle drowsy but if i keep moving I'm great. For me the pain and lethargy of the migraine itself is far more disabling and keeps me from enjoying my child.
I just started taking these for menstrual cramps and they are working great. They do give me a nauseating feeling unless I eat.
For anyone with something to do when taking these pills, you will be useless
Hope this helps.
I'm prescribed 40mg I weigh about 140
I get combination headaches, which means I have really bad tension headaches that will cause a migraine on top. What's bad about these headaches is that they can literally go on for months if I don't find a way to break the headache. When I was in a 3 month long bout of a headache, and after a few hospital visits trying to get some relief, I was finally prescribed Fioricet and it has been a life saver. It is the only thing that can break these headache cycles for me. I get no side effects whatsoever aside from a little drowsiness, but not enough that I need a nap. Otherwise I feel completely normal.
I have been taking Fiorinal (with aspirin) or Fioricet (with acetaminophen) for about 30 years . Its my go to when I feel a migraine coming on. If I take it right away at onset, the headache will go away; if not, then it at least keeps my migraine at a low level of discomfort.
I can tell a headache is a migraine because I become nausus and also have to have bowel movement as the headache begins.
RE: tired/not tired: Unlike most people it seems, it does not make me tired, in fact, I have to be careful when out shopping because I tend to spend more$ -- but it enables me to sleep if I am in bed with the migraine.
I am also energized and motivated when I take it and if home I want to clean my house. Though its a very helpful drug for me, I use it sparingly.. drug of last resort for headache/osteoarthritis pain.
It's really not that bad. Your first time it may be relaxing and or jittery too cuz of the caffeine. I'd try a half of it.
Fioricet totally wipes away the headache pain, it's like a mild wind blowing over you and swooping the pain out of your head. I've never felt sleepy, but it does allow me to go back to sleep in the morning. I have worked, exercised, walked, and fully functioned on the pill. It works like magic, gives you a better feeling because your headache is gone in almost no time at all. If you wait to take it, Fioricet will not work. You have to catch the headache as soon as possible. Once the headache is full blown, the Fioricet is worthless.
- Fioricet Information for Consumers
- Fioricet Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fioricet (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.